It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-17-2013, 09:41 PM   #1
Newbie
(female)
 
Join Date: Jan 2013
Location: Saskatoon
Posts: 2
eam333 HB User
Where is my sex drive??! (Lexapro, Cipralex)

Hello,

I'm a 21 year old female and was recently put on Lexapro for mild/moderate depression. I abruptly stopped taking them after 2 days when the sexual side affects (zero libido, feeling "numb", no attraction to ANYONE...even my boyfriend), were too much to handle for me. I only took 5 mg per day for 2 days, but the side effects kicked in immediately. I know some of you probably think I should have waited longer to see if the side effects subsided but I am absolutely terrified of getting Post-SSRI sexual dysfunction, plus now I think that Wellbutrin would be a better fit for me. It's been six days now that I have been off Lexapro and although I have feeling down there now....my libido is still not where it was. Should I be worried? How long does it take to get Lexapro out of your system?? Does anyone have similar experiences that they can share?

I read that lexapro has a short half life, then why am I experiencing sexual side effects 6 days later?? After only two 5 mg pills?

Please reply, I'm extremely worried that I permanently damaged my brain.

 
Old 01-18-2013, 04:49 AM   #2
Senior Veteran
(male)
 
flamesabers's Avatar
 
Join Date: Sep 2011
Location: Rochester, MN
Posts: 794
flamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB User
Re: Where is my sex drive??! (Lexapro, Cipralex)

Hello eam333.

I haven't taken Lexapro or Cipralex, but I did have sexual side-effect problems when I was taking Effexor. Adding Wellbutrin alongside the Effexor really helped in resolving this problem. I'm not sure how effective an anti-depressant Wellbutrin is on its own, but adding Wellbutrin to another anti-depressant may help you with resolving any sexual side-effect problems you experience.

 
Sponsors Lightbulb
   
Old 01-18-2013, 08:14 AM   #3
Newbie
(female)
 
Join Date: Jan 2013
Location: Saskatoon
Posts: 2
eam333 HB User
Re: Where is my sex drive??! (Lexapro, Cipralex)

But my question was, why hasn't my sex drive returned after a week? I'm not interested in drugs at all if they do this to me. I'd rather be depressed during the winter with a high sex drive than be comfortably numb with no sex drive at all. I'm just worried because I stopped all prescription drugs a week ago and still no libido. I feel like I'm dead without it. I really hope it returns to normal.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:59 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!